The asymptotics of the mittag-leffler polynomials

Richard B. Paris

    Research output: Contribution to journalArticlepeer-review

    86 Downloads (Pure)


    We investigate the asymptotic behaviour of the Mittag-Leffler polynomials Gn(z) for large n and z, where z is a complex variable satisfying 0 arg z 12 π . A summary of the asymptotic properties of Gn(ix) for real values of x and an approximation for its extreme zeros as n→∞ are given. When the variables are such that z/n is finite, an expansion is obtained using the method of steepest descents applied to a suitable integral representation. This expansion holds everywhere in the first quadrant of the z -plane except in the neighbourhood of the point z=in , where there is a coalescence of saddle points. Numerical results are presented to illustrate the accuracy of the various expansions.
    Original languageEnglish
    Article number01-01
    Pages (from-to)1-15
    Number of pages15
    JournalJournal of Classical Analysis
    Issue number1
    Publication statusPublished - Jul 2012


    • Mittag-Leffler polynomials
    • Uniform approximation
    • Extreme zeros
    • Aymptotic expansion


    Dive into the research topics of 'The asymptotics of the mittag-leffler polynomials'. Together they form a unique fingerprint.

    Cite this